MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. SINGLE USE BIOPSY FORCEPS; DISPOSABLE BIOPSY FORCEPS

OLYMPUS MEDICAL SYSTEMS CORP. SINGLE USE BIOPSY FORCEPS; DISPOSABLE BIOPSY FORCEPS
Model Number FB-225U
Medical Device Problem Codes Difficult to Insert (1316); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/19/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device referenced in this report has been returned to olympus for evaluation.The investigation is in progress.The definitive cause of the customer's experience can not be determined at this time.This report will be updated upon completion of the investigation or if additional relevant information is provided.
 
Event or Problem Description
It is reported during of a diagnostic gastroscopy using an olympus biopsy forceps (this report) and an olympus evis gastrointestinal videoscope (documented in report with patient identifier (b)(6)), the physician reported that the passage of the forceps through the working channel was not smooth, and was concerned that this may have caused a perforation on the working channel of the scope.The were no adverse effects to the patient as a result of this occurrence.
 
Event or Problem Description
Additional information provided by the customer: there was no positive leak/culture related to this event.
 
Additional Manufacturer Narrative
This report is being updated to report new information provided by the customer (b5,) and corrected information (b1, h1, h6-device code, results code, and h10).B1:there is no reportable product problem h1:there is no reportable device malfunction.Based on additional information provided by the customer, this case has been determined to be a non-reportable device malfunction.

Brand Name
SINGLE USE BIOPSY FORCEPS
Common Device Name
DISPOSABLE BIOPSY FORCEPS
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
MDR Report Key10859936
Report Number8010047-2020-09041
Device Sequence Number19463342
Product Code FCL
UDI-Device Identifier04953170408274
UDI-Public04953170408274
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
CLASS1-EXMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFB-225U
Device Lot Number94V
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/12/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 10/21/2020
Supplement Date Received by Manufacturer12/02/2020
Initial Report FDA Received Date11/18/2020
Supplement Report FDA Received Date12/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1